Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 5, 2007, 1:24 PM MDT for Morgan County, Summit County, Utah. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 1:24 PM MDT (19:24 UTC)
- Expired
- Sep 5, 2007, 2:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 86 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 1:45 PM MDT | HAIL 0.75 | Coalville, UT | TIME ESTIMATED. |
| Sep 5, 1:45 PM MDT | HAIL 1 | Henefer, UT | TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 12:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 051924 SVRSLC UTC029-043-052015- /O.NEW.KSLC.SV.W.0076.070905T1924Z-070905T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 124 PM MDT WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORGAN COUNTY IN UTAH... NORTHWESTERN SUMMIT COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF COALVILLE... * UNTIL 215 PM MDT * AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF COALVILLE...OR ABOUT 7 MILES SOUTHEAST OF MORGAN...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENEFER...CROYDON...DEVILS SLIDE AND ECHO BY 130 PM MDT... EMORY BY 145 PM MDT... CASTLE ROCK BY 200 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4103 11170 4085 11154 4100 11105 4131 11134 $$ SEAMAN
1 follow-up statement
000 WWUS55 KSLC 051943 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 141 PM MDT WED SEP 5 2007 UTC029-043-052015- /O.CON.KSLC.SV.W.0076.000000T0000Z-070905T2015Z/ SUMMIT UT-MORGAN UT- 141 PM MDT WED SEP 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR NORTHEASTERN MORGAN AND NORTHWESTERN SUMMIT COUNTIES... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMORY...OR ABOUT 11 MILES NORTH OF COALVILLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CASTLE ROCK BY 155 PM MDT... THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4113 11155 4093 11138 4100 11105 4131 11134 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:17 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 5, 10:17 AM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1017 AM MDT WED SEP 5 2007 .SYNOPSIS...A STRONG PACIFIC SYSTEM WILL MOVE ACROSS THE INTERMOUNTAIN REGION TODAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS AFTERNOON AND INTO SOUTHERN UTAH TONIGHT. A COOLER AIRMASS WILL SPREAD ACROSS UTAH FOR LATE IN THE WEEK. && .DISCUSSION...A VERY BUSY DAY SETTING UP ACROSS MUCH OF THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER THE NORTHWESTERN AND EASTERN PORTIONS OF UTAH AS WELL AS EXTREME SOUTHWESTERN WYOMING. COVERAGE IS EXPECTED TO INCREASE FAIRLY QUICKLY OVER THE NEXT SEVERAL HOURS...WITH THE MAIN FOCUS OF ANY SEVERE WEATHER TODAY FROM THE WASATCH FRONT SOUTH AND EAST. VERY HIGH VALUES OF 0-6 KM SHEAR...UPWARDS OF 60 TO 70 KTS...EXIST ACROSS NORTHWEST UTAH. THE 12Z SOUNDING AT KSLC WAS ALREADY INDICATING OVER 500 J/KG OF CAPE THIS MORNING. THIS WILL ONLY INCREASE WITH CLEAR SKIES OVER PORTIONS OF NORTHERN AND CENTRAL UTAH THIS MORNING. A COLD FRONT CURRENTLY STRETCHES ACROSS UTAH FROM NEAR LOGAN TO NEAR DELTA. WITH STRONG LINEAR FORCING ASSOCIATED WITH THIS FRONT...EXPECT CONVECTION WILL EVENTUALLY DEVELOP INTO A LINEAR FEATURE AS THE AFTERNOON PROGRESSES. THE MAIN THREAT WILL BE GUSTY WINDS THIS AFTERNOON...ALTHOUGH HAIL IS CERTAINLY POSSIBLE. && .AVIATION...NORTHERLY SURFACE WINDS SHOULD PERSIST AT KSLC THROUGH THE AFTERNOON HOURS. TERMINAL SHOULD REMAIN BETWEEN TWO ACTIVE AREAS OF THUNDERSTORMS THROUGH ABOUT 18Z OR SO. DAYTIME HEATING SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON HOURS. THE MOST LIKELY TIME FOR THESE STORMS TO IMPACT THE TERMINAL WOULD BE BETWEEN 20Z AND 00Z. && .FIRE WEATHER...PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE DISTRICT TODAY. ABUNDANT MOISTURE AHEAD OF THIS SYSTEM REMAINS ACROSS THE REGION...AND WILL ALLOW FOR WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON. DRIER AIR ACROSS NEVADA EXPECTED TO SPREAD EAST INTO FAR SOUTHWEST UT THIS AFTERNOON. WILL LEAVE RED FLAG WARNING IN EFFECT FOR ZONES 435...437 AND 439...BUT WILL DROP WARNING ELSEWHERE AS RH SHOULD REMAIN TOO HIGH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR FIRE WEATHER ZONES 435...437 AND 439. WY...NONE. && PUBLIC...C.SMITH FIRE WEATHER/AVIATION...SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 5, 1:19 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 119 PM MDT WED SEP 5 2007 UTZ001>016-517-518-WYZ021-061930- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 119 PM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT PACIFIC SYSTEM WILL CONTINUE TO IMPACT THE REGION. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS MUCH OF UTAH THIS AFTERNOON. STRONGER STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL BROADCAST NETWORKS FOR THE LATEST WEATHER INFORMATION. A COLD FRONT WILL MOVE INTO THE AREA TONIGHT BRINGING COOLER AIR FOR THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COOL AIRMASS WILL REMAIN IN PLACE INTO THE WEEKEND. NO SIGNIFICANT STORMS ARE FORECAST. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019>021-061930- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 119 PM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND DRY CONDITIONS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH TODAY. A RED FLAG WARNING IS IN EFFECT. IN ADDITION...THUNDERSTORMS CURRENTLY DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOLER AIR WILL MOVE INTO THE REGION. HOWEVER...THE THREAT FOR ISOLATED THUNDERSTORMS REMAINS THROUGH THE REST OF THE WEEK...PRIMARILY OVER HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:43 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 47 min |
| Sep 4, 6:58 PM MDT | Flash Flood Warning | SLC | Davis | 3 hr |
| Sep 4, 7:04 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 41 min |
| Sep 4, 7:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Davis, Morgan, Weber | 46 min |
| Sep 4, 7:27 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit, Utah, Wasatch | 48 min |
| Sep 4, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 46 min |
| Sep 4, 8:13 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Morgan, Rich, Summit, Wasatch | 47 min |
| Sep 5, 12:55 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 50 min |
| Sep 5, 1:41 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 49 min |
| Sep 5, 1:49 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 56 min |
| Sep 5, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 29 min |
| Sep 5, 4:08 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.